Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 30, 2014, 3:25 AM MDT. It took effect at Mar 30, 2014, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:25 AM MDT (09:25 UTC)
- In effect from
- Mar 30, 2014, 12:00 PM MDT
- Expired
- Mar 31, 2014, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS84 KMAF 300925 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 425 AM CDT SUN MAR 30 2014 ...RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING FOR MINIMUM RH OF 7-15 PERCENT...20 FT WINDS OF 20 TO 35 MPH...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... .SURFACE WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST TODAY AND WITH TEMPERATURES WELL ABOVE NORMAL LOW RELATIVE HUMIDITY WILL MATERIALIZE. ACROSS THE PLAINS THE STRONGEST WINDS WILL ALONG AND NORTH OF A LINE FROM HOPE TO TATUM AND AFTER 2 PM MDT. THE HEAVIER FUELS IN THE GUADALUPE MOUNTAINS ARE DRYING AND WITH CURED GRASSES THE FIRE DANGER THERE WILL BE VERY HIGH. NMZ115-302015- /O.UPG.KMAF.FW.A.0018.140330T1800Z-140331T0600Z/ /O.NEW.KMAF.FW.W.0025.140330T1800Z-140331T0600Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 325 AM MDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE SOUTHEAST PLAINS FOR GUSTY WINDS...LOW HUMIDITY... AND VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH AND SOUTHWEST 20 TO 30 MPH. * HUMIDITY...7 TO 10 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-302015- /O.UPG.KMAF.FW.A.0018.140330T1800Z-140331T0600Z/ /O.NEW.KMAF.FW.W.0025.140330T1800Z-140331T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 325 AM MDT SUN MAR 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS...LOW HUMIDITY...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 25 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
285 WWUS84 KMAF 302006 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT SUN MAR 30 2014 ...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR MINIMUM RH OF 7-15 PERCENT...20 FT WINDS OF 20 TO 35 MPH...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON AND EVENING FOR MINIMUM RH OF 7-15 PERCENT...20 FOOT WINDS OF 20 TO 30 MPH...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS. .SURFACE WINDS HAVE INCREASED OUT OF THE SOUTH AND SOUTHWEST TODAY. TEMPERATURES WELL ABOVE NORMAL ARE CONTRIBUTING TO LOW RELATIVE HUMIDITY. THE HEAVIER FUELS IN THE GUADALUPE MOUNTAINS ARE DRYING AND WITH CURED GRASSES THE FIRE DANGER THERE WILL BE VERY HIGH. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO MONDAY FOR THE GUADALUPE MOUNTAINS WITH DRY CONDITIONS AND WINDS ABOVE 20 MPH. NMZ114-TXZ258-311000- /O.NEW.KMAF.FW.A.0019.140331T1800Z-140401T0300Z/ /O.CON.KMAF.FW.W.0025.000000T0000Z-140331T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 206 PM MDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * WIND...SOUTHWEST TO WEST 20 TO 30 MPH. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-310600- /O.CON.KMAF.FW.W.0025.000000T0000Z-140331T0600Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 206 PM MDT SUN MAR 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTH AND SOUTHWEST 20 TO 30 MPH. * HUMIDITY...7 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:35 AM MDT, 50 minutes earlier.
Area forecast discussion, Mar 30, 2:35 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 AM CDT Sun Mar 30 2014
.DISCUSSION...
Upper ridge over the region today will be displaced by a trough
early Monday but most of the energy will pass well to the north.
Southwest flow will set up across the CWA Tuesday as an approaching
closed low moves down the CA coast. Models have this low opening up
and swinging west Wednesday and Thursday passing NM/TX early Friday.
The wind has come back around to the south with increasing dewpts
today will keep temps from climbing too much but should still end up
with above normal temperatures. Yesterday 850temp over MAF was
16.25C/61F which mixed 14 for a high of 75. Eta has 850mb temp this
afternoon of 19.5C/67F mixing 14 would end up around 81/82 for a high
at MAF today.
High clouds coming over from the west this morning will continue
through the day. As of 08z dewpt field reversed with higher
values west and lower east with highest values up through Pecos
river valley. This moisture plume should shift east across the
Permian Basin today with dewpts climbing into the 40s... however
will have to bring that moisture a long ways... closest dewpts of
that value is at Cotulla.
It will be windy across the east today as a surface trough extends
down across the region with good packing of isobars east of it.
Have increased speeds slightly. It appears wind will not drop off at
sunset but continue through the evening hours before decreasing
around midnight. With this wind local effects of blowing dust
possible but do not expect dust to be advecting into the area from
the south. Have cut back mention of blowing dust today in the
forecast. Current forecast also has a little sliver of light storms
along the trough from Trans Pecos to Big Bend this afternoon and
evening... chances only low so will leave in.
Today will have highs in the 90s along Pecos river valley and Rio
Grande. On Monday a west wind will spread across the area blowing
the low level moisture out of the region with dewpts falling into the
teens or less areawide. This will result in a very warm day Monday
with widespread upper 80s and 90s in the usual places. Tuesday will
remain warm with leeside trough extending down across the area.
There may be a few thunderstorms along the dryline Tuesday... mainly
confined to eastern CWA. Wednesday looks the same as much of the
week with warm and fairly windy.
The strong upper low heading our way Thursday is running slower and
is no longer a closed low as it moves over the region. Models have
reacted by slightly decreasing expected wind speeds but still looks
windy as a deep surface low spins up over the Panhandle. Will
continue to mention high wind potential in HWO. Cooler Friday and
Saturday as a week front moves through the area.
&&
.FIRE WEATHER...
It will be windy across all areas today, but it will be across the
GDP Mtns and in parts of SE NM where the winds will combine with lowest
rh/s and the watch has been upgraded to a warning. Across SE NM the
stronger winds will be mainly north of a Hope...Artesia...Tatum
line. RH will be slow to improve this evening in the warned area and
thus the warning will extend well into the evening hrs. To
complicate matters there is the potential for isold dry lightning
across parts of the Trans Pecos, wrn PB, and srn Lea Co this
afternoon and evening.
There are strong indications that this week will be very dry,
especially in the wrn half of the area. Even the heavier fuels in
the GDP/Davis Mtns that have been holding mstr will see decreased
mstr. Fuels in SE NM/lower elevations of the Trans Pecos/wrn PB will
have a good chance to stay in 90th percentile as seen thru Fuel
Dryness (ERC/100hr FSM). Tue-Thur look to be the days with best
potential for the dry fuels to be in alignment with critical fire
wx. On Tue RF wx will be most favored from the GDP Mtns to SE NM to
nw PB. The possibility of extremely poor RH recovery across these
said areas for Wed AM will set the stage for critical fire wx to
possibly extend farther e into the central PB Wed PM. Thur has the
potential to be the windiest day, but cooler, and there are model
differences that are yet to be resolved. An almost continuous fire
wx watch could be issued Tue-Thur for much the wrn half of the area.
We won't initiate that just yet, but probably within the next 24hrs.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 83 54 88 51 / 0 10 0 0
BIG SPRING TX 83 56 88 54 / 0 0 0 10
CARLSBAD NM 90 54 91 52 / 0 0 0 0
DRYDEN TX 84 55 94 61 / 0 0 0 10
FORT STOCKTON TX 90 57 91 54 / 10 10 0 0
GUADALUPE PASS TX 78 51 79 49 / 0 0 0 0
HOBBS NM 82 51 87 47 / 0 10 0 0
MARFA TX 80 41 81 46 / 10 10 0 0
MIDLAND INTL AIRPORT TX 82 55 88 53 / 0 10 0 0
ODESSA TX 82 57 88 53 / 0 10 0 0
WINK TX 90 53 91 53 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from Noon today to Midnight MDT tonight FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from Noon today to Midnight MDT tonight FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
44/72Hazardous weather outlook, Mar 30, 2:13 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 AM CDT SUN MAR 30 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-310815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 313 AM CDT SUN MAR 30 2014 /213 AM MDT SUN MAR 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS AND LOW RH/S WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON THROUGH THE EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF THE BIG BEND AND DAVIS MOUNTAINS NORTHWARD THROUGH THE UPPER TRANS PECOS AND PORTIONS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. THESE STORMS WOULD BE MORE DRY THAN WET ENHANCING POTENTIAL FOR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE AN EXTENDED DRYING PERIOD OF THE FUELS THROUGH THURSDAY AND CRITICAL FIRE WEATHER WILL BE POSSIBLE TUESDAY...WEDNESDAY... AND THURSDAY. BY WEDNESDAY AND THURSDAY THE FUELS WILL LIKELY BE EXTREMELY DRY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS TUESDAY AND TUESDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. WEDNESDAY AND THURSDAY WIDESPREAD WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AND HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER THERE WILL BE A HEIGHTENED RISK OF FIRES THIS WEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:06 PM MDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.